Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Caribou, ME

April 3, 2021

NWS Caribou, ME issued this small craft advisory at Apr 3, 2021, 3:45 AM EDT. It took effect at Apr 4, 2021, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2021, 3:45 AM EDT (07:45 UTC)
In effect from
Apr 4, 2021, 2:00 PM EDT
Expired
Apr 4, 2021, 2:35 AM EDT
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

188 
WHUS71 KCAR 030745
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
345 AM EDT Sat Apr 3 2021

ANZ052-031545-
/O.NEW.KCAR.SC.Y.0030.210404T1800Z-210405T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
345 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 8 AM EDT
MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 2 PM Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-031545-
/O.NEW.KCAR.GL.A.0013.210405T0000Z-210405T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
345 AM EDT Sat Apr 3 2021

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
4 follow-up statements
990 
WHUS71 KCAR 031319
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
919 AM EDT Sat Apr 3 2021

ANZ052-032130-
/O.CON.KCAR.SC.Y.0030.210404T1800Z-210405T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
919 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO
8 AM EDT MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 2 PM Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-032130-
/O.CON.KCAR.GL.A.0013.210405T0000Z-210405T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
919 AM EDT Sat Apr 3 2021

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AS
281 
WHUS71 KCAR 032000
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
400 PM EDT Sat Apr 3 2021

ANZ052-040400-
/O.CON.KCAR.SC.Y.0030.210404T1800Z-210405T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
400 PM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO
8 AM EDT MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 2 PM Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-040400-
/O.CON.KCAR.GL.A.0013.210405T0000Z-210405T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
400 PM EDT Sat Apr 3 2021

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AS
417 
WHUS71 KCAR 040115
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
915 PM EDT Sat Apr 3 2021

ANZ052-040915-
/O.CON.KCAR.SC.Y.0030.210404T1800Z-210405T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
915 PM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO
8 AM EDT MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 2 PM Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-040915-
/O.CON.KCAR.GL.A.0013.210405T0000Z-210405T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
915 PM EDT Sat Apr 3 2021

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
031 
WHUS71 KCAR 040635
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
235 AM EDT Sun Apr 4 2021

ANZ052-041445-
/O.UPG.KCAR.SC.Y.0030.210404T1800Z-210405T1200Z/
/O.NEW.KCAR.GL.W.0017.210404T1800Z-210405T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
235 AM EDT Sun Apr 4 2021

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 35 kt expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 2 PM this afternoon to 8 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ050-051-041445-
/O.UPG.KCAR.GL.A.0013.210405T0000Z-210405T1200Z/
/O.NEW.KCAR.GL.W.0017.210404T1800Z-210405T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
235 AM EDT Sun Apr 4 2021

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
MONDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 8 AM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 3:36 AM EDT, 9 minutes earlier.

Area forecast discussion, Apr 3, 3:36 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
336 AM EDT Sat Apr 3 2021

.SYNOPSIS...
High pressure will build in from the west today into
Sunday. Low pressure will intensify southeast of the Maritimes
Sunday, then move back west toward the region Monday. The low will
weaken and slide back to the southeast Tuesday into Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Dry high pressure dominates today. Shallow radiation inversions will
quickly burn off under sunny skies and leaned towards highs using a
dry adiabat to 850mb...but that may be a few degrees low still as
the mixed layer will likely be deeper by mid afternoon.
Model dew points were much too high and adjusted down by at least
10F as afternoon relative humidity will likely drop below 20 percent
in spots this afternoon. The good news is that winds look too light
to generate much concern in the fire weather department...and
temperatures remain on the cool side. For tonight, it looks like
good radiational cooling in the North Woods with single digits lows
again, but towards the eastern international border, winds pick up
overnight in response to low pressure deepening south of Nova
Scotia. This will keep lows in the mid 20s for the coast...and teens
to low 20s towards eastern Aroostook County.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
North Atlantic block conts to be in place drg the short term. This
leads to closed low being cut off fm the flow Sun morning and slowly
retrograding fm Atlantic Canada and plaguing CWA with clouds, precip
and cool conds.

Sunday wl feature clds increasing fm east to west with most of the
area bcmg mostly cloudy by the evng hrs. As pressure gradient
tightens wind wl increase out of the north drg the day. As boundary
mvs in fm the east chcs for precip wl increase in the afternoon with
likely rain and snow expected along the NB border.

Upr low wl be south of Nova Scotia by Mon morning with an increase
in pops fm daybreak Mon thru the day. Snow can be expected acrs the
north as temps wl fall into the u20s bfr mixing with rain after
sunrise as maxes climb into the 40s. With sunset, rain wl change
over to snow again acrs the north Mon night.

Throughout the short term pd may see 1-1.5 inches of snow fall,
though given strength of the sun expect it to melt rather quickly.
By Tue morning upr low wl still be lingering south of Nova Scotia
with another wv mvg thru Tue morning bfr weakening.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Upr low wl finally release it's grip on the northeast Tue night.
Cldy skies likely to continue thru the end of the week. Temps wl
moderate thru the 50s thru Friday. Upr wave mvg onshore of British
Columbia wl work it's way thru the intermountain west by mid-week
with subtle differences in med range guidance by the end of next
week. For the time being have gone with lochc pops thru the end of
the pd.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR with excellent vis and no cigs.

SHORT TERM:
Sun...VFR Downeast terminals with cigs lowering to MVFR
across the north. N 5-10kts and gusty.

Sun night-Tue...IFR/LIFR restrictions in low clds. Snow at night
with rain during the day. N 5-10kts and gusty.

Tue night-Wed...MVFR/IFR cigs possible. N 5-10kts.

&&

.MARINE...
NEAR TERM: Winds will increase towards advisory levels tonight
for the outer waters as low pressure deepens in the open
Atlantic...and continue ramping up after this period. Therefore,
opted not to issue an advisory tonight in favor of a Gale Watch
later Sunday.

SHORT TERM: Winds increase to SCA Sun morning with gales likely on
the outer waters Sun night. Winds diminish Mon morning but continue
at SCA level on the outer waters through Tue morning.
Winds will remain blo 25kts thru the middle of the week. Seas
increase above 5ft Sun evening before diminishing late Mon night.

&&

.HYDROLOGY...
The flood watch remains in effect for central and northern Aroostook
County where high river levels due to recent rain and snowmelt will
continue to cause a risk of ice jam flooding. Those with interests
along rivers and streams should remain alert for river fluctuations
and possible Flood Warnings.

Riverside Ave and Russell Road in Fort Fairfield remain closed due
to flooding from an ice jam in Fort Fairfield. The flood warning was
extended into Saturday morning.

To check for road closures, please visit newengland511.org.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch through this afternoon for MEZ001-002.
MARINE...Small Craft Advisory from 2 PM Sunday to 8 AM EDT Monday for
     ANZ052.
     Gale Watch from Sunday evening through Monday morning for
     ANZ050-051.

&&

Near Term...MCW
Short Term...Farrar
Long Term...Farrar
Aviation...MCW/Farrar
Marine...MCW/Farrar
Hydrology...Hewitt
Hazardous weather outlook, Apr 3, 3:44 AM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Caribou ME
344 AM EDT Sat Apr 3 2021

MEZ003>006-010-011-015>017-029>032-040745-
Northern Somerset-Northern Piscataquis-Northern Penobscot-
Southeast Aroostook-Central Piscataquis-Central Penobscot-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-Southern Piscataquis-
Northern Washington-
344 AM EDT Sat Apr 3 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine,
North Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001-002-040745-
Northwest Aroostook-Northeast Aroostook-
344 AM EDT Sat Apr 3 2021

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for Far Northern Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-040745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
344 AM EDT Sat Apr 3 2021

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-040745-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
344 AM EDT Sat Apr 3 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:45 AM EDTGale WatchCAR23 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.